Sunday, July 11, 2010

buspar

Anyone out there ever take Buspar? I started taking it (again) two months ago and I think it is making me gain weight. The thing is, it's not supposed to cause weight gain or have side effects of any sort, really.
I want to stop taking it, to see if that is what is causing the weight gain. It isn't really helping my anxiety anyways. But I don't want to my doctor to think I am non-compliant.

Crap, I don't know what to do. Only just a month ago I was feeling like I was too thin. Now I feel like Jabba the Hut. Can't i ever be "just right"?

Tell me what you think about the buspar...

9 comments:

jodilynn said...

I was on buspar for a while. It didn't make me gain weight...it forsure isn't like zyprexa or resperidol where it decreases your metabolism...at least typically. But, it was the most useless med I have ever been on. Did nothing for anxiety.

flaweddesign said...

Hey Lisa I was on BusPar for....nearly 3 years and i'm SURE it didn't make me gain weight. you're right, it's supposed to have the least side effects of many anti-anxiety meds. i found it (in combo with Zoloft...which i blame for weight gain) was a miracle combo for me. like jodilynn said it's NOTHING like olanzapine and riperidone (we use generics in Canada, it's cheaper) which both caused wt gain for me (but i was on a weight gain protocol in a program at the time).

why my old psychiatrist used to tell me is that regardless of the side effects listed, he had yet to see someone with and ED gain weight from a med. another psych suggested that IF my (or your) weight changed in combination with starting the med it could do with actually feeling better and thus eating better. this wasn't the case with me but something to think about.

then i entered the world of regular dosing of benzos and that basically exnays any chance of a regular drug having the same effect at controlling my anxiety which makes me SO angry because i'm scared of benzos and their dependancy rates. :S

anyway, that's my buspar story. if your anxiety is improved i would highly recommend the drug and that you keep with it, remembering the role of BDD in EDs.
xoxo

lisalisa said...

yeah, you are right. It probably is a case of me feeling better so I am eating a little more.

I have a really bad history of benzo abuse so I can't take them. It's a shame because they work so well for anxiety. Sigh.

bananas said...

I took Buspar a couple times and never stayed on it all that long because that crap don't do shit. ;)

Angela E. Gambrel Lackey said...

I would stay on it if it's helping you. The weight gain might be temporary, in your mind or like another person said, the fact you are eating better because you are feeling better. If it is causing weight gain, it will probably level off.

I took Buspar and found it useless. It did nothing for me nor to me - I didn't gain weight, I didn't feel less anxious, it was like taking a sugar pill. I was quite disappointed because I had hoped it would be the answer to my anxiety instead of Xanax (which I can no longer take because I had a doctor prescribe it like candy for six years.) Now I take a low dose of Ativan three times a day, which doesn't feel like the best solution but it's the only one I'm willing to take (I've had too many bad side effects from too many meds, so I am a bit non-compliant in this area.)

I would tell your doctor if it isn't doing much for you. No point in taking it if it isn't working.

{{{Hugs}}}

Angela

吳婷婷 said...

夜光杯中飲美酒 蝸牛牆邊爬上架 新疆醉人馬奶子 青鳥銜之上金井............................................................

hopeandhush said...

I haven't heard of buspar until you mentioned it. (Possibly its not allowed in the European Union? I wouldnt be surprised...) Anyway, I was on zyprexa for a while, gained weight like crazy and stopped taking it as soon as I found out that it was the main reason behind my uncontrollable weight-gain.
Wouldn't really recommend it. Zyprexa I mean. As for Buspar, I dont know? Maybe you could ask your therapist or your PhD about it?

Hugs,
Kat

Angela E. Gambrel Lackey said...

I think with meds, each person reacts differently. I took both zyprexa and seroquel for a while (at different times) and didn't gain a pound with either med. Unfortunately, zyprexa gave me severe akathisia and seroquel helped tremendously with my anxiety, but was a bite to get off of.

Let your doctor help you find the best med for you; again, each one of us will react differently so don't let what has happened to us necessarily steer you away from a medicine that could be a lifesaver for you. Are you still seeing Dr. Sean? (I know you liked him a lot.)

趙筱婷terrifields汪華昕 said...

好東西要和好朋友分享--感謝您............................................................